Thunderstorm Wind, Lawrence
- When
- June 1, 9:00 PM MST
- Where
- Lawrence County, 2.43 mi NW of St Onge
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.579, -103.748
A thunderstorm produced wind gusts to 65 mph in the St. Onge area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm produced wind gusts to 65 mph in the St. Onge area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 1, 4:27 PM MST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 527 PM MDT MON JUN 1 2015 .SHORT TERM...THIS EVENING THROUGH TUESDAY NIGHT ISSUED AT 243 PM MDT MON JUN 1 2015 WATER VAPOR IMAGERY SHOWS UPPER RIDGE AXIS MOVING INTO THE UPPER MIDWEST WITH ACTIVE SWRLY FLOW MOVING INTO THE NRN HIGH PLAINS. A SERIES OF EMBEDDED WAVES ACROSS PUSHING FROM THE GREAT BASIN INTO THE DAKOTAS. SURFACE ANALYSIS SHOWS DEEP SRLY FLOW ACROSS THE HIGH PLAINS EAST OF A SURFACE LOW DRIFTING ACROSS SE MT/NE WY. TSTORM DEVELOPMENT EARLIER ACROSS THE NE FTHLS ENHANCED BY AN UPPER WAVE PUSHING THROUGH IS NOW DISSIPATING OVER SRN MEADE CNTY. STORMS WILL CONTINUE TO DEVELOP ACROSS NCNTRL WY INTO NW SD THIS AFTN AND EVNG AHEAD OF THE NEXT WAVE WHICH IS NOW CROSSING CNTRL WY. PLENTY OF CAPE ACROSS THE CWA ATTM...WITH MLCAPE VALUES REACHING 2500 TO 3000 J/KG. SHEAR HOWEVER ISNT AS IMPRESSIVE...EXCEPT WHERE A BIT STRONGER OVER NE WY INTO NW SD WHICH IS WHERE THE BEST CHANCES FOR SUPERCELL DEVELOPMENT WILL BE HEADING INTO THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. STORMS ARE EXPECTED TO PUSH EASTWARD INTO THE WRN SD PLAINS TONIGHT...WITH A FEW STORMS POSSIBLY BECOMING SEVERE...THEN EXITING THE CWA OVERNIGHT. SURFACE LOW WILL SLIDE INTO THE WRN DAKOTAS TUESDAY MORNING WITH SLIGHTLY COOLER AND DRIER AIR MOVING INTO THE NW CWA BEHIND A COLD FRONT. HIGHS WILL REACH THE 80S ACROSS MUCH OF THE CWA...EXCEPT MID TO UPPER 70S OVER NW SD AND NE WY. BEST INSTABILITY WILL THUS BE ACROSS THE SD PLAINS EAST OF THE BLKHLS. MLCAPE WILL REACH THE 2500 TO 3500 J/KG WITH THE HIGHER INSTABILITY OVER CNTRL SD. INSTABILITY IS STILL EXPECTED BEHIND THE FRONTAL BOUNDARY ACROSS THE BLKHLS AREA...BUT WILL LIKELY BE LIMITED TO 1000 TO 2000 J/KG. THE BEST CHANCE FOR SEVERE STORMS WILL BE OVER THE ERN PORTIONS OF THE CWA...BUT CANT RULE OUT A FEW SEVERE STORMS NEAR THE BLKHLS. HAIL AND WIND WILL AGAIN BE MAIN THREATS. STORMS WILL MAKE THEIR WAY EASTWARD OVERNIGHT. .LONG TERM...WEDNESDAY THROUGH MONDAY ISSUED AT 243 PM MDT MON JUN 1 2015 MODELS IN DECENT AGREEMENT THROUGH THE EXTENDED PERIOD...WITH UPPER TROF ACROSS THE WESTERN CONUS. SOUTHWEST FLOW SETS UP ACROSS THE NORTHERN PLAINS WITH EMBEDDED SHORTWAVES. THIS WILL RESULT IN SEVERAL ROUNDS OF SHRA/TSRA THROUGH THE WEEK. NEAR AVERAGE TEMPERATURES EXPECTED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 518 PM MDT MON JUN 1 2015 SCT TSRA THIS AFTN/EVNG ACRS NERN WY AND THE BLKHLS AREA...WITH MVFR/LCL IFR CONDITIONS IN HEAVIER PCPN. ELSEWHERE VFR CONDITIONS EXPECTED THROUGH TUESDAY MRNG. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...13 LONG TERM...7 AVIATION...JOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 246 AM MDT MON JUN 1 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-020900- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 246 AM MDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL OVER NORTHWESTERN SOUTH DAKOTA. HIGH STREAM FLOWS WITH SOME MINOR FLOODING WILL CONTINUE ON SOME CREEKS AND STREAMS IN THE BLACK HILLS AND THE ADJACENT PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER VARIOUS PARTS OF THE AREA EACH DAY FROM TUESDAY THROUGH SATURDAY. ON TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL ACROSS NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA...WITH AN ENHANCED RISK OVER CENTRAL SOUTH DAKOTA. SOME OF THESE STORMS MAY PRODUCE HEAVY RAIN...WHICH MIGHT AGGRAVATE FLOODING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
817 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL 11 NW DOWNTOWN RAPID CI 44.19N 103.38W
06/01/2015 M0.88 INCH MEADE SD TRAINED SPOTTER
OVER AN INCH OF RAIN
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
837 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM FLASH FLOOD 2 NW PIEDMONT 44.25N 103.43W
06/01/2015 MEADE SD LAW ENFORCEMENT
2 INCHES OF WATER FLOWING OVER I90
&&
KCLARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
846 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLASH FLOOD 1 SE BLACK HAWK 44.14N 103.30W
06/01/2015 MEADE SD LAW ENFORCEMENT
&&
KCLARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
857 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD 1 SE PIEDMONT 44.22N 103.39W
06/01/2015 MEADE SD LAW ENFORCEMENT
WATER FLOWING OVER STURGIS ROAD AT THE LOCATION OF
ZWEIFEL MOTORS
&&
KCLARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
941 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 3 N DOWNTOWN BELLE FOUR 44.71N 103.85W
06/01/2015 M1.00 INCH BUTTE SD PUBLIC
&&
KCLARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
947 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 7 E CREIGHTON 44.25N 102.07W
06/01/2015 E1.00 INCH PENNINGTON SD TRAINED SPOTTER
&&
METhe Rapid City radar (KUDX), 89 km away, was scanning. The volume nearest the first event began at 04:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574967.